Alert archive / Kansas / Winter Storm Warnings in 2006
Winter Storm Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this winter storm warning at Jan 10, 2006, 8:53 AM CST for Anderson County, Coffey County, Franklin County, Kansas. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2006, 8:53 AM CST (14:53 UTC)
- Expired
- Jan 10, 2006, 4:49 PM CST
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Franklin County, KS
The radar
The Topeka radar (KTWX), 101 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KTOP 101453 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 853 AM CST TUE JAN 10 2006 ...WINTRY WEATHER FOR EAST CENTRAL KANSAS TODAY... .A STORM SYSTEM WILL CONTINUE TO MOVE ACROSS SOUTHEAST KANSAS TODAY. SNOW AND SLEET WILL CONTINUE ACROSS MUCH OF EAST CENTRAL KANSAS THROUGH THE AFTERNOON HOURS. SNOW AND SLEET ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE ACROSS THE WARNED AREA BY EARLY EVENING. THE SNOW AND SLEET WILL COME TO AN END BY EARLY EVENING. KSZ056-058-059-102300- /O.UPG.KTOP.SN.Y.0001.000000T0000Z-060110T2100Z/ /O.NEW.KTOP.WS.W.0001.060110T1453Z-060111T0000Z/ FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITY OF...OTTAWA 853 AM CST TUE JAN 10 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SLEET AND SNOW HAVE CONTINUED ACROSS ANDERSON...COFFEY...AND FRANKLIN COUNTIES. TWO TO THREE INCHES OF SNOW HAVE ALREADY BEEN REPORTED. SLEET HAS ALSO STARTED TO MIX IN WITH THE SNOW. THE PRECIPITATION WILL CONTINUE THROUGH THE AFTERNOON HOURS. BY EARLY EVENING...3 TO 6 INCHES OF SNOW AND SLEET IS POSSIBLE IN THE WARNED AREA. THE SNOW WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. ROADS...BRIDGES...AND OVER PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL HAZARDOUS. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ054-101800- /O.CON.KTOP.SN.Y.0001.000000T0000Z-060110T1800Z/ LYON- INCLUDING THE CITY OF...EMPORIA 853 AM CST TUE JAN 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOW WILL CONTINUE THROUGH MIDDAY. VISIBILITIES WILL BE REDUCED TO LESS THAN A MILE AT TIMES. TOTAL ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES BY MIDDAY MAINLY IN THE SOUTHEAST PART OF THE COUNTY. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ040-055-102100- /O.CON.KTOP.SN.Y.0001.000000T0000Z-060110T2100Z/ DOUGLAS-OSAGE- INCLUDING THE CITY OF...LAWRENCE 853 AM CST TUE JAN 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SNOW WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS BEFORE ENDING LATE THIS AFTERNOON. THE SNOW WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. STORM TOTAL ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES BY AFTERNOON. SOME SLEET MAY ALSO MIX WITH THE SNOW AT TIMES. ROADS...BRIDGES...AND OVER PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL HAZARDOUS. $$
5 follow-up statements
000 WWUS43 KTOP 101801 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1201 PM CST TUE JAN 10 2006 ...WINTRY WEATHER FOR EAST CENTRAL KANSAS TODAY... .A STORM SYSTEM WILL CONTINUE TO MOVE ACROSS SOUTHEAST KANSAS THIS AFTERNOON. SNOW...SLEET...AND SOME FREEZING RAIN WILL CONTINUE ACROSS MUCH OF EAST CENTRAL KANSAS THROUGH THE AFTERNOON HOURS. ADDITIONAL SNOW AND SLEET ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE ACROSS COFFEY...ANDERSON AND FRANKLIN COUNTIES WITH LESSER AMOUNTS IN DOUGLAS AND OSAGE COUNTIES. THE PRECIPITATION WILL COME TO AN END BY EARLY EVENING. KSZ054-101915- /O.EXP.KTOP.SN.Y.0001.000000T0000Z-060110T1800Z/ LYON- INCLUDING THE CITY OF...EMPORIA 1201 PM CST TUE JAN 10 2006 ...SNOW ADVISORY WILL EXPIRE AT NOON CST TODAY... SNOW ADVISORY WILL EXPIRE AT NOON CST TODAY. SOME FLURRIES ARE STILL POSSIBLE DURING THE EARLY AFTERNOON HOURS BUT NO ACCUMULATION IS EXPECTED. $$ KSZ056-058-059-110000- /O.CON.KTOP.WS.W.0001.000000T0000Z-060111T0000Z/ FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITY OF...OTTAWA 1201 PM CST TUE JAN 10 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON SNOW...SLEET AND SOME FREEZING RAIN CONTINUES ACROSS ANDERSON...COFFEY...AND FRANKLIN COUNTIES. SNOWFALL AMOUNTS OF 3 TO 6 INCHES WITH SOME ISOLATED AMOUNTS AS HIGH AS 8 INCHES HAVE BEEN REPORTED. THE MIXED PRECIPITATION WILL CONTINUE THROUGH THE AFTERNOON HOURS WITH AN ADDITIONAL 1 TO 2 INCHES OF SNOW POSSIBLE. THE SNOW WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. ROADS...BRIDGES...AND OVER PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL HAZARDOUS. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ040-055-102100- /O.CON.KTOP.SN.Y.0001.000000T0000Z-060110T2100Z/ DOUGLAS-OSAGE- INCLUDING THE CITY OF...LAWRENCE 1201 PM CST TUE JAN 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SNOW WILL CONTINUE GENERALLY SOUTH AND EAST OF A LAWRENCE TO COUNCIL GROVE LINE. SLEET AND FREEZING RAIN WILL ALSO MIX IN WITH THE SNOW AT TIMES. THE SNOW WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. ADDITIONAL SNOW ACCUMULATIONS WILL BE AN INCH OR LESS. ROADS...BRIDGES...AND OVER PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL HAZARDOUS. $$
000 WWUS43 KTOP 102049 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 249 PM CST TUE JAN 10 2006 ...WINTRY WEATHER CONTINUES ACROSS PARTS OF EAST CENTRAL KANSAS THIS AFTERNOON... .A STORM SYSTEM WILL CONTINUE TO MOVE ACROSS SOUTHWEST MISSOURI THIS AFTERNOON. SNOW...SLEET...AND SOME FREEZING RAIN WILL CONTINUE ACROSS MUCH OF EAST CENTRAL KANSAS...GENERALLY WEST OF A BURLINGTON TO OTTAWA LINE. ADDITIONAL SNOW AND SLEET ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE ACROSS THIS AREA. KSZ040-055-102200- /O.EXP.KTOP.SN.Y.0001.000000T0000Z-060110T2100Z/ DOUGLAS-OSAGE- INCLUDING THE CITY OF...LAWRENCE 249 PM CST TUE JAN 10 2006 ...SNOW ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE SNOW ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON. FLURRIES OR LIGHT SLEET WILL STILL BE POSSIBLE OVER THE EASTERN PART OF DOUGLAS COUNTY OVER THE NEXT HOUR OR SO BUT WILL NOT AMOUNT TO MORE THAN A TRACE. $$ KSZ056-058-059-110000- /O.CON.KTOP.WS.W.0001.000000T0000Z-060111T0000Z/ FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITY OF...OTTAWA 249 PM CST TUE JAN 10 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW...SLEET AND SOME FREEZING RAIN CONTINUES TO FALL GENERALLY EAST OF A BURLINGTON TO OTTAWA LINE. ADDITIONAL SNOWFALL AMOUNTS SHOULD BE AN INCH OR LESS. THE SNOW WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. ROADS...BRIDGES...AND OVER PASSES IN THE AREA WILL BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW WILL MAKE TRAVEL HAZARDOUS. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS43 KTOP 102249 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 449 PM CST TUE JAN 10 2006 KSZ056-058-059-110000- /O.CAN.KTOP.WS.W.0001.000000T0000Z-060111T0000Z/ FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITY OF...OTTAWA 449 PM CST TUE JAN 10 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER STORM WARNING. THE STORM SYSTEM THAT BROUGHT FREEZING RAIN...SLEET AND SNOW TO EAST CENTRAL KANSAS TODAY WILL CONTINUE TO MOVE EAST AWAY FROM THE AREA. THEREFORE THE PRECIPITATION WILL CONTINUE TO WEAKEN AND COME TO AN END BY 6 PM. NO ADDITIONAL ACCUMULATIONS OF SNOW ARE EXPECTED TONIGHT. $$ WOLTERS
000 WWUS43 KTOP 190349 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 949 PM CST SAT MAR 18 2006 .A STRONG WINTER STORM OVER THE SOUTHERN ROCKIES WILL SHIFT NORTHEAST LATE SUNDAY AND MOVE ACROSS NORTHERN OKLAHOMA AND SOUTHEASTERN KANSAS DURING THE DAY MONDAY. THIS STORM SYSTEM WILL SPREAD PRECIPITATION ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. WITH COLD AIR ALREADY IN PLACE...SNOW IS EXPECTED TO DEVELOP LATE SUNDAY NIGHT AND COULD BE HEAVY AT TIMES ON MONDAY OVER NORTH CENTRAL AND PARTS OF NORTHEAST KANSAS. KSZ008>012-020>024-034>036-191200- /O.CON.KTOP.WS.A.0001.060320T0600Z-060321T0600Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY 949 PM CST SAT MAR 18 2006 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. A MIXTURE OF RAIN...SNOW AND SLEET WILL DEVELOP ACROSS THE AREA SUNDAY NIGHT AND CHANGE TO ALL SNOW BY SUNRISE MONDAY. THE SNOW COULD BECOME HEAVY THROUGH THE DAY MONDAY...BEFORE TAPERING OFF MONDAY EVENING. TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 10 INCHES WILL BE POSSIBLE FROM THE ABILENE...MANHATTAN AND HOLTON AREAS... TO AROUND A FOOT ALONG HIGHWAY 36. GUSTY EAST TO NORTHEAST WINDS UP TO 35 MPH SHOULD ACCOMPANY THE SNOW AND FURTHER REDUCE VISIBILITIES. REMEMBER...A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER IN AND CLOSE TO THE WATCH AREA. MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD. CHECK PRESCRIPTIONS TO ENSURE AN ADEQUATE SUPPLY OF MEDICINE THROUGH THE DURATION OF THE STORM. CHECK FURNACES AND FUEL LEVELS...AND IF TRAVEL IS NECESSARY...MAKE SURE YOUR CAR IS WINTERIZED AND IN GOOD WORKING ORDER. $$ WOLTERS
000 WWUS43 KTOP 191046 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 446 AM CST SUN MAR 19 2006 .A STRONG WINTER STORM OVER THE SOUTHERN ROCKIES WILL SHIFT NORTHEAST LATE TODAY AND MOVE OUT INTO THE CENTRAL PLAINS AREA DURING THE DAY MONDAY. THIS STORM SYSTEM WILL SPREAD A VARIETY OF WINTRY PRECIPITATION ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS...BECOMING MORE WIDESPREAD TONIGHT. AS THE COLD AIR BECOMES MORE ENTRENCHED ACROSS THE AREA...THE MIXED PRECIPITATION WILL CHANGE OVER TO ALL SNOW DURING THE DAY MONDAY AND CONTINUE INTO MONDAY NIGHT. AN AREA OF HEAVY SNOW IS EXPECTED WITH THIS SYSTEM. STRONG AND GUSTY EASTERLY WINDS...TURNING TO THE NORTH MONDAY INTO MONDAY NIGHT...WILL BRING AN ADDITIONAL HAZARD WITH BLOWING AND DRIFTING OF SNOW IN SOME AREAS AS WELL. KSZ008>012-020>024-034>036-192315- /O.UPG.KTOP.WS.A.0001.060320T0600Z-060321T0600Z/ /O.NEW.KTOP.WS.W.0002.060320T0600Z-060321T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY 446 AM CST SUN MAR 19 2006 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A MIXTURE OF RAIN...SNOW AND SLEET WILL BECOME MORE WIDESPREAD ACROSS THE AREA TONIGHT AND CHANGE TO ALL SNOW BY AROUND SUNRISE MONDAY. THE SNOW WILL BECOME HEAVY THROUGH THE DAY MONDAY...BEFORE TAPERING OFF LATE MONDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 10 INCHES ARE POSSIBLE FROM THE ABILENE...MANHATTAN AND HOLTON AREAS... TO A LITTLE OVER A FOOT ALONG HIGHWAY 36. GUSTY NORTH TO NORTHEAST WINDS UP TO 35 MPH SHOULD ACCOMPANY THE SNOW AND FURTHER REDUCE VISIBILITIES...AS WELL AS LEAD TO SOME DRIFTING PROBLEMS BY MONDAY NIGHT. MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD. CHECK PRESCRIPTIONS TO ENSURE AN ADEQUATE SUPPLY OF MEDICINE THROUGH THE DURATION OF THE STORM. CHECK FURNACES AND FUEL LEVELS...AND IF TRAVEL IS NECESSARY...MAKE SURE YOUR CAR IS WINTERIZED AND IN GOOD WORKING ORDER. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ026-037>040-054-055-192315- /O.NEW.KTOP.WS.A.0002.060320T1200Z-060321T1200Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA 446 AM CST SUN MAR 19 2006 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. A MIX OF RAIN...SNOW AND SLEET WILL BECOME WIDESPREAD ACROSS THE AREA TONIGHT. DURING THE DAY MONDAY...COLDER AIR WILL FILTER IN AND CHANGE THE MIXED PRECIPITATION TO SNOW. THE SNOW COULD BE HEAVY AT TIMES BY LATE AFTERNOON THROUGH LATE MONDAY NIGHT. FOR AREAS GENERALLY ALONG AND NORTH OF AN EMPORIA TO BALDWIN CITY LINE...NORTH AROUND INTERSTATE 70...TOTAL SNOW ACCUMULATIONS MAY REACH 5 TO 7 INCHES BEFORE THE SNOW TAPPERS OFF LATE MONDAY NIGHT. GUSTY NORTH TO NORTHEAST WINDS WILL ADD TO THE PROBLEMS REDUCING VISIBILITIES AND CAUSING SOME DRIFTING OF SNOW. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. REMEMBER...A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER IN AND CLOSE TO THE WATCH AREA. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Jan 10, 4:35 AM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Jan 10, 4:35 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 435 AM CST TUE JAN 10 2006 DISCUSSION... EARLY THIS MORNING NWS RADAR SHOWED SNOW BANDS DEVELOPING ACROSS ANDERSON AND COFFEE COUNTIES. THE NAM...RUC AND GFS ARE IN FAIRLY GOOD AGREEMENT MOVING UPPER LEVEL LOW CURRENTLY OVER NORTH CENTRAL OK NORTHEAST INTO SOUTH CENTRAL MO BY THIS EVENING. HEAVIER SNOW BANDS SHOULD DEVELOP THROUGH THE MORNING HOURS IN THE DEFORMATION ZONE NORTH AND NORTHWEST OF THE UPPER LOW. THE BEST LIFT...INSTABILITY AND MOISTURE FOR SNOW WILL BE ALONG AND SOUTH OF I-35 WHERE 2 TO 5 INCHES ARE POSSIBLE THROUGH EARLY THIS AFTERNOON. THE SNOW WILL BECOME LIGHT DURING THE LATE AFTERNOON HOURS WITH ONLY A DUSTING TO .05 INCH ADDITIONAL ACCUMULATION EXPECTED AFTER 300 PM. I ADDED DOUGLAS COUNTY TO THE SNOW ADVISORY SINCE THE SOUTHERN AND EASTERN SECTIONS OF THE COUNTY MAY PICK UP 1 TO 2 INCHES OF SNOW. THE SNOW ADVISORY WILL RUN THROUGH 12 NOON FOR LYON COUNTY AND THROUGH 300 PM FOR THE REMAINDER OF THE ADVISORY COUNTIES. THE SNOW ADVISORY INCLUDES LYON...OSAGE...COFFEY...ANDERSON...FRANKLIN AND DOUGLAS COUNTIES. POINT FCST SOUNDING FROM AROUND THE CWA SHOW TEMPERATURES PROFILES IN THE VERTICAL STAYING BELOW FREEZING IN THE LOW LEVELS KEEPING THE PRECIP IN THE FORM OF SNOW ACROSS THE ENTIRE CWA. THERE MAY BE SOME SLEET MIXED IN WITH THE SNOW AT THE START OF THE PRECIP...BUT WET BULB COOLING SHOULD TURN THE PRECIP TO ALL SNOW. TOPEKA WILL BE ON THE NORTHWEST FRINGE OF THE STEADIER SNOW BANDS. THE SOUTHEAST PORTIONS OF SHAWNEE COUNTY MAY SEE ONE HALF TO 1 INCH OF SNOW ACCUMULATION...WITH ONLY A TRACE UP A HALF INCH ACROSS MOST OF TOPEKA. NORTHWEST OF A COUNCIL GROVE TO ROSSVILLE TO HOLTON LINE THERE WILL ONLY BE OCCASIONAL SNOW FLURRIES THROUGH THE MORNING HOURS. THE HEAVIER SNOW BAND WILL REDEVELOP EAST OF THE CWA ACROSS WESTERN MO LATE THIS AFTERNOON AND THIS EVENING. I EXPECT THE SNOW TO END ACROSS THE EASTERN COUNTIES DURING THE AFTERNOON HOURS. IF THE UPPER LOW TRACKS A BIT FARTHER NORTH THROUGH THE MORNING HOURS THE ACCUMULATING SNOW MAY SPREAD FARTHER NORTH BUT CURRENT WATER VAPOR SATELLITE IMAGERY IS CONCURRENT WITH THE MOVEMENT OF THE UPPER TROUGH WITH THE LATEST 06Z NAM AND RUC MODEL FORECASTS. HIGH TEMPERATURES WILL STRUGGLE INTO THE MID 30S ACROSS THE SOUTHEAST COUNTIES WITH HIGHS IN THE MID TO UPPER 40S ACROSS THE NORTHWEST COUNTIES WHERE THERE WILL BE SUNSHINE THROUGH MOST OF THE DAY. THE UPPER LOW WILL MOVE EAST INTO SOUTHERN GREAT LAKES STATES ON WEDNESDAY. THE UPPER FLOW WILL BECOME ZONAL ACROSS THE CENTRAL CONUS AND WILL ALLOW A LEE SURFACE TROUGH TO DEVELOP ACROSS THE HIGH PLAINS. HIGH TEMPERATURES ON WEDNESDAY WILL WARM INTO THE 50S ACROSS THE ENTIRE CWA WITH SOUTHERLY SURFACE WINDS. A 5H TROUGH WILL MOVE ON SHORE ACROSS THE PACIFIC NORTHWEST LATE WEDNESDAY AND RAPIDLY MOVE EAST-SOUTHEAST INTO THE PLAINS THURSDAY NIGHT. THERE MAY BE ENOUGH MOISTURE RETURN AHEAD OF THE 5H TROUGH FOR RAIN OR SNOW THURSDAY NIGHT ACROSS THE CWA. AT THIS TIME THE 5H TROUGH LOOKS PROGRESSIVE AND OPEN...THUS PRECIP AMOUNTS SHOULD BE LIGHT. THE EXTENDED FORECAST MODELS SHOW ANOTHER 5H TROUGH MOVING INTO THE SOUTHWEST CONUS THIS WEEKEND. SOUTHWEST FLOW ALOFT WILL ALLOW TEMPERATURES TO WARM INTO THE 50S SATURDAY AND SUNDAY. AS THE 5H TROUGH MOVES EAST ACROSS THE PLAINS BY MONDAY THERE COULD BE A CHANCE FOR RAIN AND SLIGHTLY COOLER TEMPERATURES ON MONDAY. I KEPT 14 POPS IN FOR MONDAY IN CASE THE 5H TROUGH IS SLOWER TO LIFT NORTHEAST ACROSS THE PLAINS. && .TOP WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY IS IN EFFECT UNTIL 1200 PM CST FOR LYON COUNTY. A SNOW ADVISORY IS IN EFFECT UNTIL 300 PM FOR OSAGE...COFFEY...FRANKLIN...DOUGLAS AND ANDERSON COUNTIES. &&
Hazardous weather outlook, Jan 10, 4:48 AM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 448 AM CST TUE JAN 10 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-111100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 448 AM CST TUE JAN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT FOR THE AREA ALONG AND SOUTHEAST OF AN EMPORIA...TO OSAGE CITY...TO LAWRENCE LINE. TOTAL SNOW ACCUMULATION SHOULD RANGE FROM ONE TO FIVE INCHES...WITH THE HIGHEST AMOUNTS ALONG THE SOUTHERN PORTIONS OF LYON...COFFEY...AND ANDERSON COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THE TOTAL AMOUNT OF SNOW RECEIVED TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
Nearby
Winter Storm Warnings in Kansas, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.